MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN S SUPRAPUBIC URETHRAL SUPPORT SYSTEM; ALIGN URETHRAL SUPPORT SYSTEM

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN S SUPRAPUBIC URETHRAL SUPPORT SYSTEM; ALIGN URETHRAL SUPPORT SYSTEM
Model Number BRD200S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
The user was inserted with bard align mesh sling for bladder issues since 2012.User encountered with doctor month later for experiencing problems and then several times over the years.Initially physician apprised that the issue was not related to the sling.The user did some research and felt that physician should have proposed about the increased warnings regarding the product and was never meant to stay in body for long time that may deteriorate leading to complications.Patient stated that current condition that includes anxiety, pain and frustration and fear that complex surgery will be needed.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be "excessive tension".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "adverse events complications associated with the proper implantation of the align® urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with overcorrection/ too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the bard align mesh sling inserted for bladder issues.Patient went back to the doctor a month later complaining of problems and then several times over the years.Doctors all said that this was not related to the sling.Upon visiting doctor, he told not to worry about this as sling was not recalled but he did not tell patient that there were increased warnings about the product inserted inside.

Brand Name
ALIGN S SUPRAPUBIC URETHRAL SUPPORT SYSTEM
Common Device Name
ALIGN URETHRAL SUPPORT SYSTEM
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12217737
Report Number1018233-2021-04437
Device Sequence Number11473291
Product Code OTN
UDI-Device Identifier00801741016189
UDI-Public(01)00801741016189
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2014
Device Model NumberBRD200S
Device Catalogue NumberBRD200S
Device Lot NumberHUWD0462
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;